MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in a clear plastic bag.A lot number was not provided with the returned device.Photos provided show the broken red activation knob with the co2 cartridge resting inside of it laid next to the device handle within a clear plastic bag.Our laboratory evaluation of the product said to be involved confirmed the report.Not all components were included in the return, the foam, the regulator's small metal ball bearing, lance, spring, and black o-ring were not returned.Neither of the catheters were included in the return.The co2 cartridge and red activation know were moving freely within the clear plastic bag.The device was returned with the on/off switch in the "off" position.The white body of the handle has not broken open.A brown substance was noted on the exterior of the handle.Powder was not observed on the exterior of the returned components, within the device nozzle, or within the plastic bag.The red activation knob was returned removed from the handle with a detached portion remaining seated around the regulator in the handle.No portion of the activation knob appears to be missing.The activation knob is marked as being formed with core pin #1.The regulator's internal components have detached with only the small white o-ring remaining seated in the regulator.The co2 cartridge was observed to be fully punctured.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product prior to distribution.However, this product lot# is within the scope of the recall.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The activation knob has cracked around the threaded area where it was secured to the regulator during activation.A field action (reference field action 066-r and 067-r) has been initiated for this nonconformance; the reported lot: w4855699, is within the scope of this action.A supplier corrective action request (scar) was initiated to further investigate device failure due activation knob breakage.This device is within the scope of the scar.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A supplier corrective action request (scar) was initiated to further investigate device failure due activation knob breakage.This product is included in the scope of this supplier corrective action request.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for an endoscopic procedure to treat an egd bleed, the physician selected a cook hemospray endoscopic hemostat.It was reported that while twisting the activation knob, the co2 [carbon dioxide] exploded and the handle shot off and hit the doctor in the belly.The doctor did not require medical attention for this.They successfully completed the procedure with a different device of some type.A section of the device did not remain inside the patient¿s body.The patient or user did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20522850
Report Number1037905-2024-00656
Device Sequence Number9105018
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)270722(10)W4855699
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4855699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 95300
Patient Sequence Number1
Patient SexUnknown